MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION ADMIRAL ACP SYSTEM; TRIAL DRILL GUIDE, 7MM

SEASPINE ORTHOPEDICS CORPORATION ADMIRAL ACP SYSTEM; TRIAL DRILL GUIDE, 7MM
Model Number AP2-100407
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional assessments of the returned drill and drill guide confirmed a deformation mid-way down one of the 15-degree barrels of the drill guide, hindering the passage in which the drill guide would pass through.This deformation suggests that the mating drill was not properly aligned with the barrel axis during the procedure, likely veering towards the patient's midline under wound pressure.This misalignment would cause interference with the barrel, potentially leading to the reported fracture.Alternatively, gradual wear over multiple uses could have contributed to the deformation of the barrel.
 
Event or Problem Description
On (b)(6) 2024 seaspine was made aware of a malfunction that occurred during a surgery consisting of seaspine's admiral cervical plate system.It was reported that while attempting to drill, the drill guide would not accept the drill, resulting in a 30 minute surgical delay.

Brand Name
ADMIRAL ACP SYSTEM
Common Device Name
TRIAL DRILL GUIDE, 7MM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
audrey mudderman
5770 armada dr.
carlsbad, CA 92008
7602165655
MDR Report Key19274110
Report Number3012120772-2024-00011
Device Sequence Number15310946
Product Code KWQ
UDI-Device Identifier10889981277000
UDI-Public10889981277000
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberAP2-100407
Device Catalogue NumberAP2-100407
Device Lot NumberTE161637G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown